Is severe pain in joints from Taxol common?

1 answer | Last updated: Sep 21, 2009
Pkrose asked...

Is severe pain in joints from Taxol common? Have other people had severe ankle, leg, knee, hip pain with Taxol? The Neulasta shots never bothered me before, so I am assuming it's the Taxol. I am not planning on repeating this drug - what are the alternatives?

Expert Answers

Senior Editor Melanie Haiken, who is responsible for's coverage of cancer, general health, and family finance, discovered how important it is to provide accurate, targeted, usable health information to people facing difficult decisions.

One of the listed side effects for Taxol is joint pain, so the pain in your knees, hips and ankles may well be a side effect of this chemotherapy drug. It typically lasts only a few days, so if it lasts longer than that, be sure and ask your doctor. If the pain is interfering with walking or sleep, check with your doctor about taking ibuprofen; it should be okay unless there is a problem with interaction with another medication.